Had Voluma injected to mid cheeks. Now my cheeks look deformed when I smile. What are my options? (photos)
Thank you for your question and photograph. I am sorry to hear about your disappointment with your filler results. You can try massaging the area where the Voluma was placed, but it likely will not make a huge difference in your overall appearance, as you are 4 weeks out from the injections. You can use hyaluronidase to help dissolve some of the Voluma, but it is very non-specific and may lead to some asymmetry, so be prepared.
Try massage before hyaluronidase for Voluma
I agree with the other physicians that hyaluronidase injection is the most reliable solution. However, hyaluronidase has some downsides:
- Nobody enjoys getting injections (at least nobody I know).
- You already paid for the Voluma--and now you're paying again to get rid of it. That's no fun.
- Although it would be nice to sculpt out only the excess Voluma, hyaluronidase injections are simply not that precise. Before you consider hyaluronidase, I would ask your plastic surgeon (or another plastic surgeon, if you're not feeling good about your injector) to forcefully massage the area, attempting to reduce the projection of your cheek. This will not get rid of the Voluma, but it may reduce the prominence, making you more comfortable with your results. Remember that all Voluma (and Restylane, and Perlane, and Juvederm) results, whether good or bad, are temporary.
Voluma Gone Wrong
It's extremely important to have the proper knowledge about cheek anatomy in order to get a successful result with Voluma injections. Not knowing where to inject can lead to obvious unwanted results. I haven't seen your before pictures, but it looks like that's what happened in your case. Your best option is to have the Voluma dissolved with Hyaluronidase and start over with an experienced injector. Sorry you had to experience this.
You can dissolve the filler with hyaluronidase. This is injected in the same area and will dissolve over 24-48 hours. A lower dose could be used to dissolve only a portion if you want. The Voluma will dissolve on its own, but will take several months. Good luck. Donald R. Nunn MD Atlanta Plastic Surgeon
Poorly placed Voluma needs removal, causes too much cheek when smiling
Your only answer is to dissolve with hyaluronidase. The Voluma was placed in the wrong plane, too superficially, and perhaps the wrong area. I would seek another injector in future.
Reversal with hyaluronidase
If you are unhappy with your results after having Voluma injected, I recommend going back to the provider who did your fillers to discuss treatment with hyaluronidase. Your injections were performed 4 weeks ago, so most of the temporary post-injection swelling has subsided. Your appearance now is similar to what it will be like for the next several months until your body starts to slowly dissolve the Voluma, which can take anywhere from 9 months to 2 years. If you don't think you can wait that long, your best option at this point is to have hyaluronidase injected into the areas of concern to dissolve some of the Voluma.
I hope this helps! Best of luck.